Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

June 12, 2011Hendry County, Florida

NWS Miami, FL issued this special weather statement at Jun 12, 2011, 4:17 PM EDT for Hendry County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2011, 4:17 PM EDT (20:17 UTC)
Expired
Jun 12, 2011, 4:45 PM EDT
In force
28 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 147 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1839 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1839 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

413 
WWUS82 KMFL 122017
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EDT SUN JUN 12 2011

FLZ066-070-122045-
HENDRY FL INLAND COLLIER COUNTY FL 
417 PM EDT SUN JUN 12 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL HENDRY COUNTY 
  NORTH CENTRAL COLLIER COUNTY 

* UNTIL 445 PM EDT

* AT 416 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEHIGH
  ACRES TO 4 MILES NORTHEAST OF BIG CORKSCREW ISLAND...AND MOVING
  EAST AT 5 MPH.

* THE LINE OF STORMS WILL AFFECT...
  IMMOKALEE...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

LAT...LON 2643 8157 2666 8157 2670 8148 2634 8130
      2638 8159 2642 8161
TIME...MOT...LOC 2017Z 260DEG 5KT 2659 8159 2640 8151

$$
TINGLER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:03 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 12, 3:03 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
303 PM EDT SUN JUN 12 2011

.DISCUSSION...

A BROAD LOW LEVEL AND SOMEWHAT WEAK TROUGH EXTENDS ACROSS THE
FLORIDA STRAITS SOUTHWESTWARD TO NEAR THE YUCATAN PENINSULA. THE
LATEST GUIDANCE INDICATES DEEPER LAYERED TROPICAL MOISTURE IN THAT
REGION WITH RECENT SATELLITE IMAGERY INDICATING A BAND OF CLOUDS
IN THESE AREAS. THE TROUGH LIKELY EXTENDS INTO THE SOUTHERN TIP OF THE
SOUTH FLORIDA PENINSULA...WHICH IS WHERE THE CONVECTION BEGAN
EARLIER THIS AFTERNOON. CONVECTION CONTINUES ACROSS THE SOUTHERN
PART OF THE PENINSULA...AND IS BEGINNING TO GET MORE ORGANIZED IN
THE INTERIOR PORTIONS OF COLLIER COUNTY.

GUIDANCE CONTINUES TO INDICATE THAT THE DEEPER LAYERED MOISTURE
WILL LINGER ACROSS THE STRAITS AND SOUTHERN PENINSULA THIS EVENING
AND TONIGHT...SO LEFT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
IN THAT PORTION OF THE CWA THIS EVENING AND OVERNIGHT. THE FACT
THAT THERE WILL BE A LINGERING BOUNDARY FROM CURRENT CONVECTION IN
THAT AREA COULD ALSO HELP INITIATE ADDITIONAL SHOWERS AND
THUNDERSTORMS.

FOR MONDAY...CURRENT GUIDANCE CONTINUES TO INDICATE A BAND OF
TROPICAL MOISTURE LINGERING ACROSS THE FLORIDA STRAITS WITH
FORECAST PWATS EXPECTED TO REMAIN AROUND TWO INCHES ACROSS THE
REGION. IN ADDITION...THE LINGERING UPPER LEVEL TROUGH THAT IS
CURRENTLY ACROSS THE EASTERN GULF AND CENTRAL PART OF THE
PENINSULA WILL STILL WEAKLY EXTEND ACROSS SOUTH FLORIDA AS IT
MOVES NORTHEASTWARD. WITH THESE FACTORS IN MIND...SCATTERED
SHOWERS AND THUNDERSTORMS EXPECTED AGAIN ON MONDAY AND MONDAY
EVENING...MAINLY ACROSS THE PENINSULA WITH GREATEST COVERAGE
EXPECTED ACROSS THE INTERIOR REGIONS.

BY TUESDAY AND WEDNESDAY...RIDGING WILL START TO TAKE PLACE IN THE
UPPER LEVELS AND AVAILABLE MOISTURE WILL START TO DECREASE WITH
LATEST GUIDANCE INDICATING CHANCES OF CONVECTION
DECREASING...ALTHOUGH CHANCES OF ISOLATED SHOWERS AND
THUNDERSTORMS WITH SOME SCATTERED ACTIVITY POSSIBLE.

&&

.MARINE...

THE GUIDANCE CONTINUES TO INDICATE THAT SURFACE WINDS ACROSS
REGIONAL WATERS ARE FORECAST TO BE AROUND 10 KNOTS OR LESS THROUGH
THE FORECAST PERIOD WITH SEAS NEAR 2 FEET OR LESS ACROSS THE GULF
AND ATLANTIC WATERS THROUGH THE FORECAST PERIOD.

&&

.FIRE WEATHER...

NO FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  90  74  91 / 10 30 10 30
FORT LAUDERDALE  77  90  78  90 / 10 30 10 30
MIAMI            75  91  77  91 / 20 30 10 30
NAPLES           75  88  74  89 / 10 20 10 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...60/BD
AVIATION/RADAR/FIRE...84/AK
Hazardous weather outlook, Jun 12, 2:03 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
203 PM EDT SUN JUN 12 2011

FLZ063-066>075-168-172>174-130815-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
203 PM EDT SUN JUN 12 2011

...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING, A FEW STRONG...
...SLIGHT RISK OF MINOR URBAN TYPE FLOODING THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VISIBILITY: SMOKE FROM A NEARLY EXTINGUISHED WILDFIRE WILL CONTINUE
TO AFFECT THE INLAND PORTIONS OF MIAMI-DADE COUNTY. KROME AVENUE
REMAINS CLOSED BETWEEN SOUTHWEST 8TH STREET AND HIGHWAY 27.

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY
EVENING. A FEW STRONG STORMS ARE EXPECTED, CONTAINING STRONG WIND
GUSTS, HAIL AND FREQUENT LIGHTNING STRIKES.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND
GUSTS TO AROUND 50 MPH.

HAIL: A FEW STORMS THIS AFTERNOON AND EARLY EVENING MAY PRODUCE
SMALL HAIL UP TO NICKEL SIZE.

FLOODING: ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL
TO PRODUCE HEAVY RAINFALL. THIS IN COMBINATION WITH THE SLOW
MOTION OF THESE STORMS WILL ALLOW FOR A SLIGHT RISK OF URBAN TYPE
FLOODING ACROSS THE REGION THIS AFTERNOON AND THIS EVENING.

RIP CURRENTS: WINDS WILL BECOME NORTHEAST AROUND 10 MPH THIS
AFTERNOON, RESULTING IN A SLIGHT RISK OF RIP CURRENTS AT THE
ATLANTIC COAST BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH
COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Local storm report, Jun 12, 3:51 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
351 PM EDT SUN JUN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     HAIL             PEMBROKE PINES          26.01N 80.34W
06/12/2011  E1.00 INCH       BROWARD            FL   NWS EMPLOYEE

            AN OFF-DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
            QUARTER-SIZED HAIL IN PEMBROKE PINES.

&&

ROSS
Local storm report, Jun 12, 3:54 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
354 PM EDT SUN JUN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     TSTM WND GST     PEMBROKE PINES          26.01N 80.34W
06/12/2011  E60.00 MPH       BROWARD            FL   NWS EMPLOYEE

            AN OFF-DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
            WIND SPEEDS ESTIMATED TO BE GREATER THAN 60 MPH AND
            QUARTER-SIZED HAIL.

&&

ROSS
Local storm report, Jun 12, 4:00 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT SUN JUN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             1 S SOUTHWEST RANCHES   26.05N 80.33W
06/12/2011  E1.75 INCH       BROWARD            FL   PUBLIC

            A MEMBER OF THE PUBLIC REPORTED GOLF BALL-SIZED HAIL NEAR
            THE INTERSECTION OF I-75 AND SHERIDAN STREET.

&&

ROSS
Local storm report, Jun 12, 4:08 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
408 PM EDT SUN JUN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             WESTON                  26.11N 80.39W
06/12/2011  E1.75 INCH       BROWARD            FL   PUBLIC

            A MEMBER OF THE PUBLIC REPORTED GOLF BALL-SIZED HAIL ON
            GRIFFIN ROAD IN WESTON. ESTIMATED WIND SPEEDS OF 50 MPH
            WERE ALSO REPORTED.

&&

ROSS
Special weather statement, Jun 12, 4:13 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
413 PM EDT SUN JUN 12 2011

FLZ070-075-122045-
INLAND COLLIER COUNTY FL MAINLAND MONROE FL
413 PM EDT SUN JUN 12 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN COLLIER COUNTY
  NORTH CENTRAL MAINLAND MONROE COUNTY

* UNTIL 445 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR BIG CYPRESS NATIONAL PRESERVE...AND MOVING
  EAST AT 15 MPH.

* THE STORM WILL AFFECT...
  BIG CYPRESS NATIONAL PRESERVE...
  OASIS RANGER STATION...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2619 8088 2577 8096 2590 8125 2622 8110
TIME...MOT...LOC 2013Z 281DEG 11KT 2601 8108

TINGLER
Special weather statement, Jun 12, 4:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EDT SUN JUN 12 2011

FLZ066-070-122045-
HENDRY FL INLAND COLLIER COUNTY FL
417 PM EDT SUN JUN 12 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL HENDRY COUNTY
  NORTH CENTRAL COLLIER COUNTY

* UNTIL 445 PM EDT

* AT 416 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEHIGH
  ACRES TO 4 MILES NORTHEAST OF BIG CORKSCREW ISLAND...AND MOVING
  EAST AT 5 MPH.

* THE LINE OF STORMS WILL AFFECT...
  IMMOKALEE...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

LAT...LON 2643 8157 2666 8157 2670 8148 2634 8130
      2638 8159 2642 8161
TIME...MOT...LOC 2017Z 260DEG 5KT 2659 8159 2640 8151

TINGLER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:30 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
Jun 12, 2:33 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
Jun 12, 3:00 PM EDTSpecial Weather StatementMFLCollier45 min
Jun 12, 3:26 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade49 min
Jun 12, 4:09 PM EDTSevere Thunderstorm WarningMFLBroward36 min
Jun 12, 4:13 PM EDTSpecial Weather StatementMFLCollier32 min
Jun 12, 5:15 PM EDTSpecial Weather StatementMFLPalm Beach30 min
Jun 12, 6:00 PM EDTSpecial Weather StatementMFLGlades30 min
Jun 12, 6:05 PM EDTSpecial Marine WarningMFL55 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.